Risks of over-the-counter sleeping pills

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

NORTH KANSAS CITY, Mo. -- The month of May is Better Sleep Month.

Many people who have trouble sleeping turn to over-the-counter sleeping pills. But a doctor at North Kansas City hospital says products that contain diphenhydramine or doxylamine have risks that include mental impairment the following day.

Dr. Todd Hill talked with FOX 4 Medical Reporter Meryl Lin McKean about those pills and about melatonin and valerian as sleep aids.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s